MAUDE Adverse Event Report: INSYTE PNK 20GA X 1.16IN; INTRAVASCULAR CATHETER

INSYTE PNK 20GA X 1.16IN; INTRAVASCULAR CATHETER
Catalog Number 381234
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date received by manufacturer: bd was initially made aware of this complaint on 2021-06-25.At that time, based on the information provided by the initial reporter, it was evaluated as a non-reportable incident.Additional investigational information was later received on 2021-09-10 that changed the reportability determination.Based on the additional information received, this complaint is now considered to be an mdr reportable incident.Investigation summary: one sample with open packaging was received by our quality team for evaluation.The sample was subjected to visual inspection to check for catheter damage.From the returned sample, the needle pierced through the catheter tip was observed.No cannula bevel damage was observed.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the verbatim, ¿the catheter had been checked prior to use, and no problems were noted¿, this defect occurred outside of the manufacturing facility.Needle pierced through the catheter can also occur during insertion when the product is manipulated.As the sample was opened and used, the actual root cause could not be established.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that insyte pnk 20ga x 1.16in needle went through the catheter.The following information was provided by the initial reporter: patient came in for a blood test.The patient had thicker/harder skin.When penetrating the skin, the catheter deformed, turned over and only the needle was inserted.This caused the patient pain.The catheter had been checked prior to use, and no problems were noted.Local pain on puncture.From investigation: "one sample with open packaging was received by our quality team for evaluation.The sample was subjected to visual inspection to check for catheter damage.From the returned sample, the needle pierced through the catheter tip was observed.No cannula bevel damage was observed.".

Brand Name
INSYTE PNK 20GA X 1.16IN
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12467655
Report Number8041187-2021-00834
Device Sequence Number19781689
Product Code FOZ
UDI-Device Identifier00382903812349
UDI-Public00382903812349
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2024
Device Catalogue Number381234
Device Lot Number9109988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2021
Initial Report FDA Received Date09/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1